Alert archive / California / Wind Advisories in 2008

Wind Advisory 85, NWS San Diego, CA

December 8, 20084 counties in California

NWS San Diego, CA issued this wind advisory at Dec 8, 2008, 1:39 PM PST for 4 counties in California. It took effect at Dec 8, 2008, 8:32 PM PST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2008, 1:39 PM PST (21:39 UTC)
In effect from
Dec 8, 2008, 8:32 PM PST
Expired
Dec 9, 2008, 9:27 PM PST
In force
25 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2008-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2008-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 082139 AAA
NPWSGX

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
139 PM PST MON DEC 8 2008

...MODERATE SANTA ANA WIND EVENT LATE TONIGHT THROUGH TUESDAY
NIGHT...

.A STRONG RIDGE OF HIGH PRESSURE ALONG THE COAST...A NORTHERLY
JET STREAM AROUND 75 KNOTS AND AN OFFSHORE PRESSURE GRADIENT
BUILDING TO 16 MILLIBARS WILL CREATE A MODERATE SANTA ANA WIND
EVENT LATE TONIGHT THROUGH TUESDAY NIGHT. THE DEEP MARINE LAYER
WILL KEEP THE WINDS FROM SURFACING OVER THE VALLEY FLOORS AND THE
LOWER SLOPES AND FOOTHILLS UNTIL MID TO LATE MORNING TUESDAY.
HOWEVER FOR THE CANYONS AND RIDGES OF THE SANTA ANA MOUNTAINS
NORTHEAST WINDS GUSTING BETWEEN 60 AND 75 MPH ARE POSSIBLE
BEGINNING LATE TONIGHT AND CONTINUING INTO TUESDAY AFTERNOON. FOR
THE SAN BERNARDINO MOUNTAINS...WIND GUSTS TO 55 MPH ARE POSSIBLE
THROUGH THE PASSES AND CANYONS AFTER MIDNIGHT. WINDS WILL
CONTINUE TO GUST OVER 50 MPH TUESDAY AFTERNOON AND NIGHT. A WIND
ADVISORY WILL LIKELY BE IN EFFECT FOR THIS LATER PERIOD.

CAZ055-090545-
/O.NEW.KSGX.WI.Y.0085.081209T0900Z-081209T2200Z/
SAN BERNARDINO COUNTY MOUNTAINS-
139 PM PST MON DEC 8 2008

...WIND ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 2 PM PST TUESDAY. 

NORTH WINDS WILL INCREASE TONIGHT AND TUESDAY MORNING TO 20 TO 30
MPH WITH GUSTS TO 55 MPH THROUGH CANYONS AND PASSES. WINDS WILL
DIMINISH SLIGHTLY TUESDAY AFTERNOON BUT CONTINUE GUSTING OVER 40
MPH THROUGH WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ057-090545-
/O.CON.KSGX.HW.A.0016.081209T1200Z-081209T2200Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
139 PM PST MON DEC 8 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON. 

NORTHEAST WINDS WILL INCREASE LATE TONIGHT AND TUESDAY MORNING TO
35 TO 45 MPH WITH OCCASIONAL GUSTS BETWEEN 60 AND 75 MPH. WINDS
WILL DIMINISH SLIGHTLY TUESDAY AFTERNOON BUT CONTINUE GUSTING
OVER 50 MPH THROUGH WEDNESDAY MORNING.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR WIND DAMAGE
AND HAZARDOUS CONDITIONS. SUSTAINED WINDS OF AT LEAST 40 MPH...OR
GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE
LATEST FORECASTS.

$$

BALFOUR
5 follow-up statements
000 
WWUS76 KSGX 090432
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
832 PM PST MON DEC 8 2008

...SANTA ANA WINDS LATE TONIGHT THROUGH TUESDAY...

.BUILDING SURFACE HIGH PRESSURE AND NORTH WINDS ALOFT WILL
GENERATE SANTA ANA WINDS OVER SOUTHERN CALIFORNIA BEGINNING LATE
TONIGHT. WINDS WILL SURFACE THROUGH THE CANYONS OF THE SANTA ANA
MOUNTAINS AND JUST BELOW THE CAJON PASS BEFORE DAWN...THEN MIX
DOWN INTO THE VALLEYS AND SPREAD SOUTH THROUGH THE SAN DIEGO
COUNTY MOUNTAINS DURING THE DAY. THE STRONGEST WINDS WILL SURFACE
JUST BELOW THE CAJON PASS...AND THROUGH THE CANYONS OF THE SANTA
ANA MOUNTAINS ON TUESDAY WHERE WINDS COULD GUST TO 70 MPH AT TIMES.
STRONG AND GUSTY WINDS WILL ALSO BE FELT OVER INLAND ORANGE COUNTY
NEAR THE FOOTHILLS...AND OVER MOST AREAS WELL INLAND FROM THE
COAST WHERE GUSTS COULD REACH 50 MPH. THE WINDS WILL DECREASE
TUESDAY NIGHT BUT REMAIN RATHER GUSTY IN WIND PRONE AREAS THROUGH
WEDNESDAY. 

CAZ057-091245-
/O.UPG.KSGX.HW.A.0016.081209T1200Z-081209T2200Z/
/O.NEW.KSGX.HW.W.0018.081209T1200Z-081210T0000Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
832 PM PST MON DEC 8 2008

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

NORTHEAST WINDS WILL INCREASE LATE TONIGHT AND TUESDAY MORNING TO
35 TO 45 MPH WITH OCCASIONAL GUSTS BETWEEN 60 AND 75 MPH THROUGH 
CANYONS. WINDS WILL DIMINISH SLIGHTLY TUESDAY AFTERNOON...BUT
CONTINUE GUSTING OVER 50 MPH THROUGH WEDNESDAY MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ048-091245-
/O.NEW.KSGX.HW.W.0018.081209T1200Z-081210T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
832 PM PST MON DEC 8 2008

...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY. 

NORTHEAST WINDS WILL INCREASE LATE TONIGHT AND TUESDAY MORNING TO
35 TO 45 MPH WITH OCCASIONAL GUSTS BETWEEN 60 AND 75 MPH...MAINLY
BELOW THE CAJON PASS. WINDS WILL DIMINISH SLIGHTLY TUESDAY AFTERNOON
BUT CONTINUE TO GUST OVER 50 MPH AT TIMES THROUGH WEDNESDAY
MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ042-091245-
/O.EXB.KSGX.WI.Y.0085.081209T1600Z-081210T0000Z/
ORANGE COUNTY COASTAL AREAS-
832 PM PST MON DEC 8 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 4 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 4 PM PST TUESDAY. 

NORTHEAST WINDS WILL INCREASE TONIGHT AND TUESDAY MORNING TO 20 TO
30 MPH WITH GUSTS TO AROUND 50 MPH NEAR THE FOOTHILLS AND BELOW
CANYONS. WINDS WILL DIMINISH BY TUESDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-091245-
/O.EXT.KSGX.WI.Y.0085.081209T0900Z-081210T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-
832 PM PST MON DEC 8 2008

...WIND ADVISORY NOW IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 1 AM TO 4 PM PST TUESDAY.

NORTH TO NORTHEAST WINDS WILL INCREASE TONIGHT AND TUESDAY
MORNING TO 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH CANYONS AND
PASSES. WINDS WILL DIMINISH SLIGHTLY TUESDAY AFTERNOON BUT
CONTINUE GUSTING OVER 40 MPH THROUGH WEDNESDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JAD
000 
WWUS76 KSGX 091051
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
251 AM PST TUE DEC 9 2008

...MODERATE SANTA ANA WINDS THROUGH THIS AFTERNOON...

.SURFACE HIGH PRESSURE IN THE GREAT BASIN AND MODERATE TO STRONG
NORTH WINDS ALOFT WILL BRING MODERATE TO LOCALLY STRONG SANTA ANA
WINDS TODAY.

CAZ048-057-091800-
/O.CON.KSGX.HW.W.0018.081209T1200Z-081210T0000Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
251 AM PST TUE DEC 9 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WILL DEVELOP THIS MORNING
WITH GUSTS TO 65 MPH THROUGH AND BELOW PASSES AND CANYONS. WINDS
WILL SLOWLY SUBSIDE LATE THIS AFTERNOON. WEAKER SANTA ANA WINDS
MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ056-058-091800-
/O.EXB.KSGX.WI.Y.0085.081209T1800Z-081210T0200Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
251 AM PST TUE DEC 9 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH WILL DEVELOP LATER THIS
MORNING AND CONTINUE THROUGH THIS AFTERNOON WITH GUSTS TO 45 MPH
THROUGH PASSES AND CANYONS. WEAKER SANTA ANA WINDS MAY CONTINUE
INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ050-091800-
/O.EXB.KSGX.WI.Y.0085.081209T1800Z-081210T0200Z/
SAN DIEGO COUNTY VALLEYS-
251 AM PST TUE DEC 9 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON NEAR THE FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM PST
THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP LATER THIS
MORNING NEAR THE FOOTHILLS AND CONTINUE THROUGH THIS AFTERNOON
WITH GUSTS TO 40 MPH. WEAKER SANTA ANA WINDS MAY CONTINUE INTO
WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-091800-
/O.CON.KSGX.WI.Y.0085.081209T1600Z-081210T0000Z/
ORANGE COUNTY COASTAL AREAS-
251 AM PST TUE DEC 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING
WITH GUSTS TO 40 MPH NEAR THE FOOTHILLS. WINDS WILL SLOWLY SUBSIDE
LATE THIS AFTERNOON. WEAKER SANTA ANA WINDS MAY CONTINUE AT TIMES
INTO WEDNESDAY WITH GUSTS TO 35 MPH NEAR THE FOOTHILLS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-091800-
/O.CON.KSGX.WI.Y.0085.000000T0000Z-081210T0000Z/
SAN BERNARDINO COUNTY MOUNTAINS-
251 AM PST TUE DEC 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

AREAS OF NORTHEAST WINDS 20 TO 30 MPH THROUGH PASSES AND CANYONS
WITH GUSTS TO 45 MPH. WINDS WILL SUBSIDE LATE THIS AFTERNOON.
WEAKER SANTA ANA WINDS MAY CONTINUE AT TIMES INTO WEDNESDAY WITH
GUSTS TO 35 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MARTIN
000 
WWUS76 KSGX 091711
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
911 AM PST TUE DEC 9 2008

...MODERATE TO STRONG SANTA ANA WINDS THROUGH THIS EVENING...
...HIGH WIND WARNING FOR SANTA ANA MOUNTAINS AND INLAND EMPIRE
EXTENDED UNTIL 2200 PST...
...WIND ADVISORIES FOR OTHER MOUNTAINS...INLAND VALLEYS...AND
ORANGE COUNTY COASTAL PLAIN ALSO EXTENDED UNTIL 2200 PST...

.A 1034 MILLIBAR HIGH OVER THE GREAT BASIN...COUPLED WITH 40 TO
NEAR 60 MPH NORTHEAST WINDS ALOFT WILL PRODUCE MODERATE TO STRONG
SANTA ANA WINDS THROUGH THIS EVENING. THE EXISTING HIGH WIND
WARNINGS AND WIND ADVISORIES HAVE BEEN EXTENDED UNTIL 2200 PST
TONIGHT.

CAZ048-057-100115-
/O.EXT.KSGX.HW.W.0018.000000T0000Z-081210T0600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
911 AM PST TUE DEC 9 2008

...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

AREAS OF NORTHEAST WINDS 25 TO 35 MPH WILL DEVELOP THIS MORNING
WITH GUSTS 60 TO 75 MPH THROUGH AND BELOW PASSES AND CANYONS AND
OVER RIDGES. WINDS MAY BRIEFLY SUBSIDE THIS AFTERNOON BUT WILL INCREASE
AGAIN AFTER SUNSET...WITH STRONG GUSTS AGAIN THIS EVENING...BEFORE
DIMINISHING LATER TONIGHT. WEAKER SANTA ANA WINDS MAY CONTINUE
INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES.

A HIGH WIND WARNING MEANS DAMAGING AND HAZARDOUS HIGH WINDS ARE
LIKELY OR ARE OCCURRING. 

THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS
WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND
DOWNED POWER LINES.

$$

CAZ042-100115-
/O.EXT.KSGX.WI.Y.0085.000000T0000Z-081210T0600Z/
ORANGE COUNTY COASTAL AREAS-
911 AM PST TUE DEC 9 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE
FOOTHILLS ARE LIKELY THIS MORNING. WINDS MAY BRIEFLY SUBSIDE THIS
AFTERNOON BUT WILL INCREASE AGAIN AFTER SUNSET...WITH GUSTS NEAR
45 MPH AGAIN THIS EVENING...BEFORE DIMINISHING LATER TONIGHT.
WEAKER SANTA ANA WINDS MAY CONTINUE AT TIMES INTO WEDNESDAY WITH
GUSTS TO 30 MPH NEAR THE FOOTHILLS.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 35 MPH ARE LIKELY OR
ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ055-100115-
/O.EXT.KSGX.WI.Y.0085.000000T0000Z-081210T0600Z/
SAN BERNARDINO COUNTY MOUNTAINS-
911 AM PST TUE DEC 9 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH PASSES
AND CANYONS ARE LIKELY THIS MORNING. WINDS MAY BRIEFLY SUBSIDE
THIS AFTERNOON BUT WILL INCREASE AGAIN AFTER SUNSET...WITH GUSTS
TO 55 MPH AGAIN THIS EVENING...BEFORE DIMINISHING LATER TONIGHT.
WEAKER SANTA ANA WINDS MAY CONTINUE AT TIMES INTO WEDNESDAY WITH
GUSTS TO 35 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE LIKELY OR
ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ056-058-100115-
/O.EXT.KSGX.WI.Y.0085.081209T1800Z-081210T0600Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
911 AM PST TUE DEC 9 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 55 MPH THROUGH PASSES
AND CANYONS ARE LIKELY THROUGH THIS EVENING. WEAKER SANTA ANA
WINDS MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 35 MPH AT TIMES.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE LIKELY OR
ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ050-100115-
/O.EXT.KSGX.WI.Y.0085.081209T1800Z-081210T0600Z/
SAN DIEGO COUNTY VALLEYS-
911 AM PST TUE DEC 9 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH NEAR THE
FOOTHILLS ARE LIKELY THIS MORNING. WINDS MAY BRIEFLY SUBSIDE THIS
AFTERNOON BUT WILL INCREASE AGAIN AFTER SUNSET...WITH GUSTS NEAR
45 MPH AGAIN THIS EVENING...BEFORE DIMINISHING LATER TONIGHT. WEAKER
SANTA ANA WINDS MAY CONTINUE INTO WEDNESDAY WITH GUSTS TO 25 MPH
AT TIMES.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 35 MPH ARE LIKELY OR
ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BALFOUR
000 
WWUS76 KSGX 100104
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
504 PM PST TUE DEC 9 2008

...HIGH WIND WARNING CANCELLED IN THE SANTA ANA MOUNTAINS AND
INLAND EMPIRE...
...WIND ADVISORY CONTINUES THROUGH 1000 PM FOR THE
MOUNTAINS...VALLEYS AND ORANGE COUNTY...

.THE SANTA ANA WINDS FROM TODAY WILL GRADUALLY DIMINISH THIS
EVENING. EARLY THIS EVENING...SOME WIND GUSTS COULD STILL EXCEED
45 MPH THROUGH AND BELOW PASSES AND CANYONS. BY 10 PM...MOST WIND
GUSTS SHOULD BE UNDER 25 MPH.

CAZ048-057-100600-
/O.CAN.KSGX.HW.W.0018.000000T0000Z-081210T0600Z/
/O.EXA.KSGX.WI.Y.0085.000000T0000Z-081210T0600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
504 PM PST TUE DEC 9 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

EAST TO NORTHEAST WINDS WILL BE IN THE 15 TO 30 MPH RANGE WITH
LOCAL GUSTS OVER 45 MPH THROUGH MID-EVENING. HIGHEST GUSTS WILL BE
THROUGH AND BELOW PASSES AND CANYONS. WINDS WILL DIMINISH LATE THIS
EVENING WITH GUSTS MOSTLY UNDER 25 MPH.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 35 MPH ARE LIKELY OR
ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ042-050-055-056-058-100600-
/O.CON.KSGX.WI.Y.0085.000000T0000Z-081210T0600Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
504 PM PST TUE DEC 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

EAST TO NORTHEAST WINDS WILL BE IN THE 15 TO 30 MPH RANGE WITH
LOCAL GUSTS OVER 45 MPH THROUGH MID-EVENING. HIGHEST WINDS WILL BE
THROUGH OR BELOW PASSES AND CANYONS...ESPECIALLY NEAR THE
FOOTHILLS. WINDS WILL DIMINISH LATE THIS EVENING WITH GUSTS MOSTLY
UNDER 25 MPH.

A WIND ADVISORY MEANS THAT WIND GUSTS OVER 35 MPH ARE LIKELY OR
ARE OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MAXWELL
000 
WWUS76 KSGX 100527
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
927 PM PST TUE DEC 9 2008

...SANTA ANA WINDS SUBSIDING...

.SUPPORT FOR STRONG AND DAMAGING SANTA ANA WINDS IS DIMINISHING
THIS EVENING. OFFSHORE GRADIENTS WILL CONTINUE TO PRODUCE GUSTY
WINDS THROUGH AND BELOW PASSES AND CANYONS INTO WEDNESDAY
MORNING...BUT THE WINDS ARE EXPECTED TO BE BELOW ADVISORY STRENGTH.

CAZ042-048-050-055>058-100630-
/O.CAN.KSGX.WI.Y.0085.000000T0000Z-081210T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
927 PM PST TUE DEC 9 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

EAST WINDS WITH LOCAL GUSTS TO 35 MPH WILL CONTINUE THROUGH AND
BELOW MOUNTAIN PASSES AND CANYONS OVERNIGHT AND WEDNESDAY
MORNING. HOWEVER...OVER MOST AREAS...THE WINDS ARE NOT EXPECTED 
REGAIN ADVISORY STRENGTH SO THE ADVISORY HAS BEEN CANCELLED.

$$

JAD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 8, 8:55 AM PST, 4 hours 44 minutes earlier.

Area forecast discussion, Dec 8, 8:55 AM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
855 AM PST MON DEC 8 2008

.SYNOPSIS...
STRONG HIGH PRESSURE BUILDING ALOFT ALONG THE WEST COAST AND AT THE
SURFACE OVER THE GREAT BASIN WILL BRING MODERATE SANTA ANA WINDS TO
SOUTHERN CALIFORNIA LATE TONIGHT AND TUESDAY. FOR WEDNESDAY AND
THURSDAY...EXPECT UNSEASONABLY WARM AND DRY CONDITIONS WITH WEAK
OFFSHORE WINDS. FRIDAY SHOULD CONTINUE DRY BUT WITH COOLER
TEMPERATURES. A STRONG LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP
THIS WEEKEND AND AFFECT SOUTHERN CALIFORNIA LATE SATURDAY THROUGH
EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM...TODAY THROUGH WEDNESDAY...
HIGH PRESSURE RIDGE REBUILDING ALONG WEST COAST TODAY WILL SHIFT
INLAND ON WEDNESDAY AND BEGIN TO BREAK DOWN THURSDAY. CURRENTLY
THERE IS A STRONG NORTHERLY JET STREAM...+150 KT PER AIREPS AND
SATELLITE DERIVED WINDS...COMING DOWN THROUGH BRITISH
COLUMBIA/WESTERN WASHINGTON/WESTERN OREGON. THIS WEAKENS TO HALF AS
STRONG BY THE TIME IT REACHES SOUTHERN CALIFORNIA THIS AFTERNOON BUT
CONTINUES AROUND 75 KT THROUGH TONIGHT/TUESDAY MORNING. MODELS ALSO
SHOW THE CURRENT NORTHWEST WINDS 25-40 KTS IN THE MID LEVELS VEERING
TO NORTH-NORTHEAST TONIGHT/TUESDAY MORNING AND LOWERING DOWN TO 4000
FEET...AND THE OFFSHORE PRESSURE GRADIENT BUILDS TO -16 MB FROM THE
COAST TO NORTHERN GREAT BASIN TONIGHT. ALL THESE FACTORS PROVIDE
GOOD SUPPORT FOR A MODERATE TO STRONG SANTA ANA WIND EVENT. HOWEVER
THE DEEP MARINE LAYER CURRENTLY IN PLACE...SEE AVIATION DISCUSSION
BELOW...WILL LIKELY RETARD ONSET OF NORTHEAST WINDS REACHING THE
INLAND EMPIRE VALLEY FLOORS UNTIL EARLY TO MID TUESDAY
MORNING...ORANGE COUNTY COAST/SAN DIEGO COUNTY VALLEYS LATE TUESDAY
MORNING...AND SAN DIEGO COUNTY COAST PERHAPS NOT UNTIL TUESDAY
EVENING. CURRENT THINKING ON STRENGTH OF WINDS....HIGH WIND CRITERIA
MAY BE REACHED OVER SANTA ANA MOUNTAINS...ALL MODELS SHOWING GUSTS
OVER 58 MPH FOR MODJESKA/FREMONT CANYONS...OTHERWISE WIND
ADVISORIES...GUSTS UP TO 55 MPH FOR INLAND EMPIRE AND 35-45 MPH
OTHER LOCATIONS SHOULD SUFFICE. WILL LIKELY ISSUE THE HIGH WIND
WATCH THIS AFTERNOON AND LET EVENING OR MIDNIGHT SHIFT DECIDE ON
EXPANDING IT AND ISSUING NECESSARY WARNINGS/ADVISORIES. NEAR THE
COAST...INCLUDING SAN DIEGO COUNTY PEAK WIND GUSTS UP TO 25 MPH ARE
LIKELY BY TUESDAY EVENING. MIGHT NEED TO ADJUST TUESDAY NIGHT
TEMPERATURES UPWARD TO ACCOUNT FOR INCREASED MIXING...OTHERWISE IN
WIND SHELTERED LOCATIONS THE MUCH DRIER AIR MASS WILL ALLOW FOR
GREATER RADIATIONAL COOLING. WEDNESDAY SHOULD BE MUCH WARMER...10 TO
15 DEGREES MOST LOCATIONS WEST OF THE MOUNTAINS AS OFFSHORE FLOW
CONTINUES...THOUGH MUCH WEAKER...AND DRY AIR MASS ALLOWS MORE SOLAR
RADIATION TO REACH THE SURFACE. CURRENT FORECAST GRIDS FOR WEDNESDAY
LOOK GOOD.

&&

.LONG TERM (THURSDAY THROUGH SUNDAY)...FROM PREVIOUS DISCUSSION...
HIGH PRESSURE AND WEAK OFFSHORE FLOW WILL BRING WARM TEMPERATURES
FOR THURSDAY. FLOW WILL BEGIN TO TREND BACK ONSHORE FOR FRIDAY WHICH
SHOULD BRING SLOW COOLING AND POSSIBLY A RETURN OF FOG TO THE
BEACHES. FOR THE WEEKEND THROUGH EARLY NEXT WEEK...THE GLOBAL MODELS
ARE IN GOOD AGREEMENT IN DEVELOPING A LARGE TROUGH OF LOW PRESSURE
OVER THE WESTERN STATES AND FAR EASTERN PACIFIC...THOUGH WITH SOME
RUN TO RUN AND MODEL TO MODEL DIFFERENCES WITH SHORTWAVES. THIS
SHOULD BRING MUCH COOLER TEMPERATURES AND A CHANCE OF PRECIPITATION.
IT SHOULD BE NOTED FROM THE NCEP HPC EXTENDED DISCUSSION...THAT THE
ECMWF AND ECMWF ENSEMBLES ARE WEAKER WITH THE SOUTHERN END OF THE
TROUGH OVER THE SOUTHWEST STATES. IF THIS WERE TO VERIFY...THE
CURRENT FORECAST IS PROBABLY A LITTLE TOO COOL FOR SUNDAY AND MONDAY.

&&

.AVIATION...
081445Z...DEPTH OF THE MARINE LAYER THIS MORNING BASED ON THE 12Z
NKX SOUNDING WAS AROUND 4000 FEET. MARINE LAYER SHOULD REMAIN NEAR
4000 FEET THROUGH TONIGHT BEFORE DROPPING SIGNIFICANTLY ON TUESDAY
IN RESPONSE TO AN OFFSHORE FLOW. LAYERS OF BROKEN TO OVERCAST
STRATOCU WITH BASES RANGING BETWEEN 1500 AND 3500 FEET MSL WILL
REMAIN OVER THE AREA THROUGH TONIGHT WITH SOME MOUNTAIN OBSCUREMENT.
SOME SCATTERED CONDITIONS CAN BE EXPECTED OVER THE COASTAL WATERS
AND ALONG THE IMMEDIATE COAST THROUGH THE AFTERNOON. STRATOCU SHOULD
CLEAR OUT RAPIDLY TUESDAY MORNING AS THE OFFSHORE FLOW TAKES OVER.

ABOVE THE MARINE LAYER...A MOSTLY CLEAR SKY WITH UNRESTRICTED
VISIBILITIES WILL CONTINUE THROUGH TUESDAY.  HORTON

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...HORTON

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Dec 8, 7:40 AM PST, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
740 AM PST MON DEC 8 2008

PZ750-755-CAZ042-043-048-050-055>058-060>062-090000-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND
OUT 30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
740 AM PM PST MON DEC 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

FOR TODAY...GUSTY NORTHWEST WINDS OVER THE DESERTS AND MOUNTAINS
TODAY AND HIGH RIP CURRENT RISK AT THE BEACHES.

FOR TONIGHT...STRONG AND GUSTY NORTHEAST WINDS DEVELOPING THROUGH
THE MOUNTAIN CANYONS AND PASSES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...STRONG AND GUSTY OFFSHORE WINDS OVER MOUNTAINS AND VALLEYS
WITH GUSTS TO 55 MPH WIND PRONE AREAS AND 35-45 MPH OTHER AREAS.

WEDNESDAY THROUGH FRIDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

SATURDAY...WINDS INCREASING ALL AREAS AND RAPIDLY BUILDING SEAS OVER
COASTAL WATERS.

SUNDAY...RAIN WITH SNOW IN THE MOUNTAINS...STRONG WINDS ALL
LOCATIONS...AND SEAS OVER 10 FEET IN THE COASTAL AND OUTER WATERS
MAY MAKE TRAVEL HAZARDOUS TRAVEL ON LAND ON SEA OR IN THE AIR.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

BALFOUR

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 1:19 PM PSTHigh Wind WatchSGXOrange, Riverside, San Diego7 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.